MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE
Model Number BF-XT160
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the bronchovideoscope had no endoscopic image.The issue occurred during a diagnostic procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
It was initially reported that there was no image at the start of the procedure.Subsequently, it was confirmed there was a forty minute delay while the patient was under general anesthesia.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report has been submitted by the importer under this mdr report number 2429304-2024-00255.
 
Event or Problem Description
It was reported that the subject device did not have an image at the beginning of navigational bronchoscopy after inserting the scope down the patient's endotracheal tube.The camera started to have issues and the doctor could not see the patient's anatomy resulting in a forty minute delay while under general anesthesia.There was an error message, n207 present.The navigational bronchoscopy was not completed and the patient was not harmed due to the reported event.They then proceeded with the second procedure, a endobronchial ultrasound.
 
Additional Manufacturer Narrative
Results of lm investigation.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation it is possible that image disappeared during procedure due to insufficient inspection of the device prior to use, causing delay of procedure.However, a specific cause was not established.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu): operation manual preparation and inspection, inspection of the endoscopic system, inspection of the endoscopic image "turn the up/down and right/left angulation control knobs slowly in each direction until they stop.Confirm that the wli and nbi endoscopic images do not momentarily disappear or display any other irregularities." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19164504
Report Number9610595-2024-08467
Device Sequence Number7085535
Product Code EOQ
UDI-Device Identifier04953170340147
UDI-Public04953170340147
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XT160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/06/2024
06/10/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/15/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G-GASTRO MONITOR.
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale